# SDR 20010430CW009

- Difficulty date: April 2, 2001
- Submitted: April 30, 2001
- Operation: Air carrier
- Aircraft: N9516B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0847
- Engine: Lyc O360A1D
- System (JASC): 2910 · Hydraulic System, Main
- Part: Pivot
- Part number: 244110010
- Condition: Cracked
- Location: Left Mlg
- Part time: 2,841 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE REPLACING THE RIGHT PIVOT, IT WAS DECIDED TO INSPECT THE LEFT PIVOT ON THIS AIRCRAFT.  THE PIVOT SHOWED NO SIGNS OF CRACKING UNTIL ZYGLO TYPE DYE PENETRANT WAS USED UNDER A BLACK LIGHT.  THIS REVEALED A TOTAL OF 11 CRACKS THAT RADIATED OUTWARD FROM THE SPLINES OF THE PIVOT ASSEMBLY.  THIS PIVOT WAS ONE OF THE NEW STYLE PIVOTS THAT WAS SUPPOSED TO HAVE A HIGHER RESISTANCE TO FATIGUE.
